MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 2.7MM MINI ULTRA-AGGR PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE

MEDOS INTERNATIONAL SARL 2.7MM MINI ULTRA-AGGR PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE
Model Number 283229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown arthroscopic procedure on an unknown date, it was observed that there were metal abrasions in the wrist joint while using the 2.7mm mini ultra-aggr plus 5pk device.All the fragments were removed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was returned received and evaluated.On visual inspection, the inner and outer sleeves were separated and inspected for any visual defects that may contribute to the complaint condition.The outer shaft shows friction and striation marks on the inner surface.Also, the inner blade shows friction marks near the distal part.The customer provided a photo which shows the metal particles inside the joint.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause for reported failure can be attributed to procedural variables, such handling of the device or product interaction during procedure; as per ifu: excessive side loading may result in blade wear and degradation.Adequate suction is recommended to reduce wear and degradation of the device.Besides, the handpiece used in this procedure was not received for evaluation, potential ways to reduce shedding is to ensure all hand pieces are properly serviced and maintained.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
2.7MM MINI ULTRA-AGGR PLUS 5PK
Common Device Name
ATHROSCOPIC SHAVER SYSTEM BLADE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle CH-24-00
SZ   CH-2400
6013142063
MDR Report Key13637258
Report Number1221934-2022-00661
Device Sequence Number5201367
Product Code HRX
UDI-Device Identifier10886705027194
UDI-Public10886705027194
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number283229
Device Catalogue Number283229
Device Lot NumberA1911008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/03/2022
03/29/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/04/2022
03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown